How long does Heroin Withdrawal Last?
The first step to a successful healing process for any drug user is of course detoxification and treatment. For any person who is going through an ongoing addiction recovery from heroin, withdrawal can be more than just very uncomfortable, and can sometimes seem like there is no end to the pain that you endure every waking hour. Heroin is perhaps one of the most well known opioid drugs out there in the world. It has a number of effects on the brain, as well as the entire body which replicate naturally occurring substances. An opiate such as heroin activates all the receptors in the brain and functions as a neurotransmitter. The neurotransmitter works as a source to broadcast signals to your neurons and cells.
As you are well aware, endorphins usually release when you are going through physical exertion like exercise or high levels of stress. These endorphins block the pain that you feel by preventing neurons from receiving the high levels of pain signals in the body. For heroin, the release is 2 or almost 10 times more the amount of dopamine that our bodies will naturally produce, which can eventually lead to addiction.
Now, you may be wondering, how long does it take for the effects of heroin to be withdrawn from the system completely? When a person becomes addicted to this drug, the brain and the body will start to develop a tolerance for it, so in order for you to reach the same high, you have to use more doses of it to achieve the same effect of euphoria and intensity.
So, when you finally decide to get rid of it completely, you can enter a heroin withdrawal timeline phase, which has its own side effects and symptoms like loss of appetite, chills, profuse sweating, nausea, irritability, vomiting and a whole lot more. The initial time line it takes to withdraw completely varies in time and intensity. Most addicts would see symptoms of withdrawal within 6 to 12 hours of their last intake, peaking from at least 1 to 3 days, then will gradually die down over 5 to 7 days.
These symptoms can be very uncomfortable, sometimes unbearable, but after 90 days these will die down and the recovering addict will eventually dive into deeper recovery and will also gain physical and emotional strength.